Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lyrica -similar to Lamictil

Posted by okydoky on March 1, 2008, at 17:51:28

In reply to Re: Lyrica -similar to Lamictil okydoky, posted by yxibow on March 1, 2008, at 15:19:50

> Certain doctors will refuse to prescribe agents, just because they have not prescribed it very much in their clinical practice with other patients with similar conditions and are being conservative for safety. That being said, Neurontin is a pretty safe agent other than first starting it one might be a little groggy, but that passes rather quickly. It doesn't go through the liver, it goes through the kidneys and out it goes.
>

He's been pretty open to trying new things with me so I think he means what he said. He naever prescribed lamictil to any other patient before. ANd almost everything he prescribes is off label. For some reason he does not like prescribing generic if he can help it. He was very concerned with the rash thing and had me read it all and started at the lowest does for a couple of weeks.

> I don't know what to say other than perhaps to look at Neurontin studies for what concerns you and print them out and bring them in and maybe in time you can convince him.
>
> Other things that have been used for certain kinds of pain are tricyclics but they have more side effects.
>
>
> > I started the Lamictil and honestly cannot remember what side effect caused me to discontinue it.
>
> The most common thing is an emergence of rash which is a mandatory discontinuation. I assume your doctor was in his right mind to titrate up very slowly -- Lamictal is the slow boat... because of avoiding SJS. So the side effect could have been transient.
>
>
> > Trying a lot of other things now so its not the time to try it again. I need to keep records because I have memory deficits, cognitive problems.
>
> If you're taking and trying agents for pain, you may have cognitive deficits on your own. That's not a criticism.

I can take the criticism some anyway. I was tested neurolgically and came up short on several tests. No one seems to have an anwer as to why. It was quite apparent to me that things had changed so the cognitive stuff was not lifelong.
>
> Funny the Lyrica causes me to have almost no memory of the day I take it. Just bad all around except it completely gets rid of the pain when nothing else will.
>
>
> Both of them can have -initial- cognitive difficulties, just like benzodiazepines. They can be CNS depressants. And yes, your vision can change as mine did from 20/20 to 20/30, if I had stayed on for more than a month would it have reverted, I don't know, but I think that was probably long enough to determine that it unfortunately didn't mix with my mixture.
>
>
>
> > Perhaps if I cannot persuade him I will ask my mother for a couple of hers to try.
> >
>
> Now one doesn't want to tamper with federal law and safety... 'tis your business. Anyhow Neurontin is pretty safe, but that's not a green light for that.
>
>
> - tidings

Thanks fo rall your input.

okydoky

 

Thread

 

Post a new follow-up

Your message only Include above post


[815601]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:okydoky thread:814776
URL: http://www.dr-bob.org/babble/20080221/msgs/815601.html